Mr. Llewellyn: I’ve been getting very sore from testosterone enanthate injections. I’ve also had a fever two times for a couple of days after my shot. It is the first time I have used the drug. I’ve only tried Deca and oral steroids before. Is it normal? I am actually planning to stop my cycle short because of it. It is just too uncomfortable.
A: Soreness, fever, and tissue sensitivity are possible reactions to some steroid injections, and may be caused by a number of things. You never made any reference to the exact kind of testosterone enanthate you are using, so it does limit my ability to answer you to some degree. Were it a product from an underground lab, for example, I might suggest that the sterility or cleanliness of the product may be in question. Your body could be reacting to the presence of some irritant or toxin with a normal immune response, which could include the symptoms you described. The underground product may also be unusually high in benzyl alcohol, perhaps to facilitate a greater steroid concentration per milliliter or as a way of trying to assure the sterility of the solution. This is a common issue with “homegrown’ steroids, which are not carefully assembled under conditions that would ensure the proper amounts (and sterility) of all ingredients (carriers, anti-microbial agents, steroids, etc.). More fundamentally, you may be reacting to the use of enanthoic acid (enanthate) as the ester for testosterone. Carboxylic acid esters like this can be irritating to the body, especially the shorter chain ones. Enanthate is fairly long and well tolerated by most users, but even so a small percentage of patients do react to injections with the symptoms you described.
In a clinical setting, the type of reaction you are experiencing would be cause to change the method of therapy. It is clearly an unwanted adverse effect, and not something you should have to endure. You want the benefits of the drug without discomfort or adverse effects, the central focus in clinical medicine when it comes to the development of new androgen replacement therapies. If it is the enanthate ester itself that is causing the problem, an easy solution is to switch to a more comfortable ester. Testosterone cypionate is a common substitute for testosterone enanthate when this occurs, and in fact appears to be more popularly used in U.S. medicine. If you are using an underground or counterfeit product, the problem may be the same, or it may be something of greater concern. I always advise against the use of underground gear, and would certainly tell you to stop using it if that is the case. There would be no way to know for sure what is going on, of course, unless you had access to an American prescription testosterone enanthate product, which would eliminate the factors associated with underground manufacturing. Either way, I wish you luck, and hope you have a more comfortable cycle in the future should you decide to try again.